| Catalog Number |
BMK6F95MBER120 |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra short sheath.During the procedure, while advancing the benchmark through the sheath in the groin, the physician encountered resistance and the benchmark became stuck.Subsequently, the benchmark would not advance further in the sheath.Therefore, the benchmark was removed.Upon removal, the benchmark was noticed to be fractured at two locations approximately eight inches and eleven inches from the distal end.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned benchmark could not confirm the reported fracture.Evaluation revealed ovalization on the distal shaft.This is likely the reported damages near the distal end and may have contributed to the reported resistance during the procedure.The benchmark was unable to be advanced through a demonstration neuron max during evaluation due to the ovalization.Further evaluation revealed kinks along the catheter shaft.If the benchmark is advanced against resistance, damage such as this may occur.This damage was incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.